Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 201, NWS Kansas City, MO

June 25, 2019Mercer County, Putnam County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2019, 7:10 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2019, 7:10 PM CDT (00:10 UTC)
Expired
Jun 25, 2019, 7:45 PM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Mercer County, MO, Putnam County, MO

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:35 PM CDTHAIL 1Unionville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
2347 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

714 
WUUS53 KEAX 260010
SVREAX
MOC129-171-260045-
/O.NEW.KEAX.SV.W.0201.190626T0010Z-190626T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
710 PM CDT Tue Jun 25 2019

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Western Putnam County in north central Missouri...
  Northeastern Mercer County in north central Missouri...

* Until 745 PM CDT.

* At 710 PM CDT, a severe thunderstorm was located 10 miles east of
  Mercer, or 14 miles south of Corydon, moving east at 50 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Unionville, Mercer, Lucerne, Powersville, South Lineville and
  Lemons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4039 9300 4038 9336 4041 9360 4058 9360
      4058 9298
TIME...MOT...LOC 0010Z 287DEG 44KT 4055 9334 

HAIL...1.25IN
WIND...60MPH
 
$$

PP
2 follow-up statements
521 
WWUS53 KEAX 260028
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
728 PM CDT Tue Jun 25 2019

MOC129-171-260045-
/O.CON.KEAX.SV.W.0201.000000T0000Z-190626T0045Z/
Putnam MO-Mercer MO-
728 PM CDT Tue Jun 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN PUTNAM AND NORTHEASTERN MERCER COUNTIES...

At 728 PM CDT, a severe thunderstorm was located over Unionville,
moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Unionville, Lucerne, Powersville and Lemons. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4039 9300 4038 9336 4046 9340 4058 9342
      4058 9298
TIME...MOT...LOC 0028Z 287DEG 44KT 4048 9306 

HAIL...1.00IN
WIND...60MPH
 
$$

PP
282 
WWUS53 KEAX 260036
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
736 PM CDT Tue Jun 25 2019

MOC129-171-260046-
/O.EXP.KEAX.SV.W.0201.000000T0000Z-190626T0045Z/
Putnam MO-Mercer MO-
736 PM CDT Tue Jun 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PUTNAM AND
NORTHEASTERN MERCER COUNTIES WILL EXPIRE AT 745 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Missouri.

LAT...LON 4039 9300 4038 9336 4046 9340 4058 9342
      4058 9298
TIME...MOT...LOC 0036Z 287DEG 44KT 4046 9296 

$$

PP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:16 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 25, 6:16 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
616 PM CDT Tue Jun 25 2019

.Discussion...
Issued at 318 PM CDT TUE JUN 25 2019

Weak boundary draped across eastern Nebraska eastward into Iowa will
be the focus for convection this afternoon. Strong instability
along and ahead of the front with 0-6 km shear between 30 and 40 kts
will support storm organization and severe potential this afternoon.
As of 230 this afternoon, storms initialized in eastern Nebraska and
Iowa, along the boundary. Initial storms will be supportive of large
hail, damaging winds and few tornadoes. The main uncertainty is how
these storms evolve with time later this afternoon and this evening.
With where the storms have developed, in a stretch for relatively
strong easterly flow aloft, they should tend to propagate east to
east southeastward. This motion will limit just how far south storms
may get in our forecast area. Additionally, forecast soundings
across the southern half of the forecast area show convective
inhibition holding firm and not being overcome. This makes sense
given the height rises and strong warm advection at the base of the
elevated mixed layer. With all this in mind, have scaled back PoPs
across the southern half of the forecast area this evening and into
the overnight. If storms can develop further to the west southwest,
over south central Nebraska and north central Kansas, storm motions
would favor storms moving into east central Kansas and west central
Missouri later this evening.

Quieter weather is expected for the later half of the work week.
There may be isolated to scattered, mainly diurnal showers and
storms. But the chances for anything widespread look low at this
point. Upper-level ridging will build across the eastern two-thirds
of the country late in the week through the weekend. This will
support temperatures warming into the upper 80s to middle 90s by
Sunday. Humidity will also be relatively high so we'll see heat
indices climb into the upper 90s across the area.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 616 PM CDT TUE JUN 25 2019

Storms will remain primarily along the IA/MO this evening and
tonight, generally north of all terminals. Ceilings will remain
VFR and winds should remain out of the south, although 10-30
degrees of backing is possible while wind speeds decrease this
evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...Laflin
Hazardous weather outlook, Jun 25, 5:17 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
517 AM CDT Tue Jun 25 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
517 AM CDT Tue Jun 25 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe storms are possible late this afternoon and evening; with
 large hail, damaging winds, flash flooding, and a few tornadoes
 possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 No hazardous weather is expected after Wednesday, but heat indices
 will climb around 100 degrees by the weekend.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 25, 6:30 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT Tue Jun 25 2019

MOZ006-007-260015-
Putnam MO-Mercer MO-
630 PM CDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mercer, or 12 miles southwest of Corydon, moving east
at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mercer, Lucerne and Powersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4039 9311 4039 9336 4050 9354 4058 9351
      4058 9306
TIME...MOT...LOC 2329Z 286DEG 20KT 4062 9348

PP
Special weather statement, Jun 25, 6:40 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Tue Jun 25 2019

MOZ005-006-260030-
Mercer MO-Harrison MO-
640 PM CDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MERCER AND NORTHERN
HARRISON COUNTIES UNTIL 730 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamoni, or 9 miles southwest of Leon, moving east at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Princeton, Ridgeway, Mercer, Eagleville, Cainsville, Blythedale and
South Lineville.

This includes Interstate 35 in Missouri between mile markers 101 and
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4034 9356 4040 9414 4057 9411 4058 9352
TIME...MOT...LOC 2340Z 285DEG 50KT 4061 9383

PP
Local storm report, Jun 25, 7:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             WATSON                  40.48N 95.62W
06/25/2019  E1.75 INCH       ATCHISON           MO   911 CALL CENTER

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:01 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler24 min
Jun 25, 7:18 PM CDTSevere Thunderstorm WarningEAXSchuyler19 min
Jun 25, 7:35 PM CDTSpecial Weather StatementEAXPutnam, Schuyler40 min
Jun 25, 7:44 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler31 min
Jun 25, 8:12 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler18 min
Jun 25, 10:38 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer37 min
Jun 25, 11:12 PM CDTSevere Thunderstorm WarningEAXMercer33 min
Jun 25, 11:40 PM CDTSpecial Weather StatementEAXPutnam50 min
Jun 25, 11:44 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam17 min
Jun 26, 12:12 AM CDTSpecial Weather StatementEAXPutnam33 min
Jun 26, 12:46 AM CDTSpecial Weather StatementEAXSchuyler44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.